Couldn't find what you looking for?

TRY OUR SEARCH!

I have grave's disease and am currently on treatment for it. The thing I hate about it is the medication I'm on (tapazole) makes me gain weight. I'mm considering having my thyroid removed, thus getting rid of the weight gaining medicine. My doctor howere told me that without a thyroid your metabolism disappears, and I would weight as well. If I were to have it removed, is there medication to take that would keep my metabolism normal? What are the risks of letting grave's disease go untreated? Any advice would be much appreciated.

Loading...

I was diagonosed with Grave's Disease about 17 yrs ago. Of course the meds to slow down your over active thyroid will make you gain weight.
With Grave's Disease your body is working so hard it is burning off all of the food your body is ingesting.
I was really, really sick. I tried the tapazole and it didn't help me much. After alot of thought I decided to take the radioactive iodine to kill a part of my thyroid.
Now I take Armour Thyroid ( I now have an under active thyroid) to give me the thyroid hormone that was destroyed. Yes weight is an issue but I must confess I do not feel nearly as bad as I did before treatment.
I still have heart palputations once in awhile. My chlosteral is super high. But all in all I think I made the right choice. Surgery is so invasive and can cause some life long conditions being in that area of the body.
Do some research. Look into the iodine treatment versus surgery. Talk to your doctor (remember a surgeon always seems to be in a hurry with "the knife").
Sometimes the thyroid does burn itself out (so I'm told). I just felt so bad I wanted to get fixed ASAP so that's why I chose the Iodine.
Good Luck.
Reply

Loading...

The thing is I don't feel bad about my Grave's at all. I don't notice anything, I doesn't bog me down, just makes me gain weight. I used to have Hashimoto's but it flipped around on me I developed Grave's. The way I see it, what's the point of being on medication if it doesn't change how I feel in the least?
Reply

Loading...

Maybe your thyroid levels are within range and that is why you are not experiencing all of the terrible things I did. Though I can't remember the number mine was really, really high. When it was 20 degrees outside the sweat just poored off of me. My heart rate was off the wall. I was extremely tired but could not sleep. My hands shook like I was in withdraw and really quick to anger. I felt bad.
I have heard of some people gaining weight with Grave's Disease. Your body is burning off food fast and it makes you hungrier than normal. I did not gain I lost. I was also diagnosed with Hashimoto along with Grave's Disease. I did not know it until I had biopsies done on the nodules in my neck.
I always thought my aunt was crazy (thyroid is inheirated for me) when she said she had hyper and hypo thyroid together! The joke was on me when I discovered I too had both.
I do know alot of people who do not take their thyroid meds whether they are hyper or hypo. For me I can tell right away when my thyroid levels are off and it makes me feel like c**p! Of course I am super sensitive and very in tune with my body because I also am suffering from other medical problems .
All I can tell you is to try different things. If you stop taking your meds and you start feeling bad start them back up.
Best of luck to you.
Reply

Loading...